Kansas, 2017Tornadoes and Hail in Kansas, February 28, 2017
February 28, 2017 · NWS SGF · 15 events in 3 counties and zones
Strong to severe thunderstorms impacted much of the region from the afternoon of February 28th through the early morning hours of March 1st, 2017. These storms produced at least 83 reports of large hail and damaging wind, including three small tornadoes across the Missouri Ozarks and extreme southeast Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $131,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms impacted much of the region from the afternoon of February 28th through the early morning hours of March 1st, 2017. These storms produced at least 83 reports of large hail and damaging wind, including three small tornadoes across the Missouri Ozarks and extreme southeast Kansas. The NWS in Springfield issued 33 severe thunderstorm warnings and 3 tornado warnings. The largest hail size reported was to the size of golf balls.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 28, 5:16 PM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Feb 28, 5:16 PM CST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
516 PM CST Tue Feb 28 2017
.SHORT TERM...(Late Afternoon through tonight)
Issued at 1254 PM CST Tue Feb 28 2017
The setup for severe thunderstorm potential remains complicated
through tonight. In the larger scale, a broad trough of low
pressure is emerging from the Rockies with the main trough axis
just clearing the Continental Divide. There are several weak
perturbations/waves ahead of this main trough axis which are
lined up from the southern Plains into the Missouri Ozarks.
At the surface, low pressure is deepening over the Oklahoma
Panhandle. A frontal boundary extends northeast from the low to a
secondary area of low pressure across eastern Iowa. South of this
front, strong warm air and moisture advection continues. Lower 60s
dew points have made it into southern Missouri. This low level air
mass will continue to improve as we get into this evening and
overnight.
The main initial question will be cap strength. We have seen a few
cells develop in areas that have seen partial clearing. This may
be on the northern extent of an elevated mixed layer (EML). We
will get a better feel for this EML with a special RAOB which has
just been released. Where this EML is present, steep mid-level
lapse rates are present.
As we go forward from late this afternoon into this evening,
isolated to widely scattered thunderstorm development will be
possible within the established warm sector. These storms would
tend to be supercells with very strong large scale shear in place.
Large hail (possibly larger than golf balls) will be the main
potential hazard. Additionally, low level wind shear will rapidly
increase starting early this evening. This will lead to increased
supercell tornado potential.
From late this evening into the overnight period, large scale lift
will begin to increase as that main trough axis approaches along
with a short wave trough ejecting from the southern Plains.
Thunderstorm coverage will then become highly dependent on whether
or not we see a slight increase in capping strength due to evening
cooling. Models tend to over-strengthen capping inversions within
the warm sector in setups like this. Thus, we very well may need
another special balloon release this evening.
Any cells that can get going in the warm sector from later this
evening into the overnight period will pose a risk for all modes
of severe storms...including tornadoes. We remain concerned with
areas of south-central Missouri where shear/CAPE profiles will be
supportive of stronger and potentially longer track tornadoes. The
potential for very large hail will also persist.
Between 9 and 11 PM, we then expect a squall line to develop and
push into southeastern Kansas and west-central Missouri along an
advancing cold front. Damaging straight line winds will be the
main potential hazard with this line as it moves southeast across
much of the Missouri Ozarks. There will also be a mesovortex
tornado threat with any bows along this line which surge to the
east and northeast.
.LONG TERM...(Wednesday through Tuesday)
Issued at 1254 PM CST Tue Feb 28 2017
Surface high pressure will be filtering into the region behind
the cold front Wednesday through Thursday morning. This will
keep temperatures Wednesday in 50s for highs and allow overnight
temperatures to fall into the upper 20s across the area, making
for more seasonable conditions for this time of year. Skies will
also clear allowing for some frost to develop for parts of the
region.
The upper level flow across the region Wednesday night after the
frontal passage through the end of the week will remain
northwesterly with additional surface highs moving over the
Ozarks Thursday and again Friday. This will keep clear skies
across the area with temperatures in the middle and upper 50s to
around 60 degrees during the afternoon and around 30 degrees in
the mornings.
A weak and quick moving upper ridge will slide over the region
for Saturday allowing temperatures to rise into the 60s as breezy
southerly winds return. These southerly winds will also bring Gulf
moisture back into the region.
Models are indicating a cold front that will move through the
region most likely on Monday, however, significant timing
differences are noted on all the models. Some have the front and
precipitation impacting the Ozarks as early as Sunday afternoon
or Sunday evening (Canadian) to as late as Monday evening (GFS).
Will keep an eye on this period and feature going forward and for
now will target Monday as the potential for another round of
showers and thunderstorms.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 510 PM CST Tue Feb 28 2017
Severe thunderstorm(s) have pushed east-northeast and away from
the 3 terminal locations. Surface winds remain gusty and should
through the forecast period. Next main focus for organized
convection will be with the frontal boundary which we are timing
for around 06z-10z for the terminal locations. Winds will switch
to the northwest with the front. Convection will briefly drop
flight conditions to MVFR and potentially IFR, but should quickly
recover with the fast movement of the expected line of convection.
Winds will be quite gusty but out of the northwest on Wednesday.
&&
.CLIMATE...
Issued at 230 AM CST Tue Feb 28 2017
Here are today's record high temperatures:
SGF...77/2006
JLN...78/2006
UNO...77/1955
VIH...75/2006
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST this evening for MOZ055>058-066>071-
077>081-088>091-093-094-101.
KS...Wind Advisory until 6 PM CST this evening for KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Hatch
AVIATION...Lindenberg
CLIMATE...HatchHazardous weather outlook, Feb 28, 7:33 PM CST, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
733 PM CST Tue Feb 28 2017
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
733 PM CST Tue Feb 28 2017
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Tornado risk.
Significant Hail risk.
Elevated Thunderstorm wind damage risk.
Significant Lightning risk.
Limited Non thunderstorm wind risk.
DISCUSSION...
The coverage of storms will increase later this evening into the
overnight hours as cold front begins to push into the region.
Storms which do develop will have the potential of producing hail
to the size of tennis balls, damaging wind gusts up to 70 mph and
tornadoes.
Storms should end from northwest to southeast after the front
pushes through overnight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
An elevated fire weather risk will impact the outlook area at
times from Wednesday through Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed in the next three hours for
parts of west central Missouri into extreme southeast Kansas. The
severe potential will then spread southeast overnight across the
remainder of the area.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Lindenberg
In the hours before
Local storm report, Feb 28, 6:34 PM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL BRUNER 37.01N 92.99W
02/28/2017 M1.75 INCH CHRISTIAN MO PUBLIC
PUBLIC REPORTED DIME TO GOLF BALL SIZE HAIL.
VIA FACEBOOK PICTURES.
&&
TEOLocal storm report, Feb 28, 6:44 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 7 N ROUND SPRING 37.37N 91.43W
02/28/2017 M1.00 INCH SHANNON MO PUBLIC
DIME TO QUARTER SIZE HAIL COVERED THE GROUND
AND LASTED FOR ABOUT 15 MINUTES NEAR
SHANNONDALE COMMUNITY CHURCH ON HIGHWAY 19.
&&
MGLocal storm report, Feb 28, 9:19 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL SPARTA 37.00N 93.08W
02/28/2017 E1.00 INCH CHRISTIAN MO PUBLIC
DELAYED REPORT. 1.00IN HAIL REPORTED AT
SOUTH LANE SPARTA,MO. HOME HAD HAIL DAMAGE
WITH HOLES IN SIDING.
&&
BURCHFIELDLocal storm report, Feb 28, 9:29 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 3 E ELSEY 36.85N 93.49W
02/28/2017 E1.00 INCH STONE MO LAW ENFORCEMENT
CORRECTED FOR TIME. DEPUTIES REPORTING 1.00"
HAIL EAST OF ELSEY ON HWY A. .
&&
BURCHFIELDLocal storm report, Feb 28, 9:40 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL GALENA 36.81N 93.47W
02/28/2017 M1.00 INCH STONE MO PUBLIC
CORRECTED TIME. PICTURE FROM SOCIAL MEDIA.
&&
BURCHFIELDLocal storm report, Feb 28, 9:46 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
946 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 3 ESE LAKE SPRING 37.76N 91.63W
02/28/2017 E1.00 INCH DENT MO PUBLIC
1.00 HAIL REPORTED BY THE PUBLIC IN HOBSON
HEIGHTS. TIME ESTIMATED BASED ON RADAR.
CORRECTED TO SHOW ESTIMATED SIZE.
0310 PM HAIL EXETER 36.67N 93.94W
02/28/2017 E0.50 INCH BARRY MO PUBLIC
DIME SIZE HAIL IN EXETER, MO FROM THE PUBLIC
VIA FACEBOOK.
0315 PM HAIL 9 SSE POWELL 36.50N 94.11W
02/28/2017 E0.50 INCH MCDONALD MO PUBLIC
DIME SIZE HAIL REPORTED BY FEDEX NORTH OF
PEA RIDGE INTO MISSOURI ON KK. .
0333 PM HAIL CASSVILLE 36.68N 93.87W
02/28/2017 E0.88 INCH BARRY MO PUBLIC
NICKEL SIZE HAIL REPORTED BY LAW
ENFORCEMENT. HEAVY RAIN AND REDUCED
VISIBILITY ALSO.
0335 PM HAIL 3 N MONTAUK 37.50N 91.69W
02/28/2017 E1.50 INCH DENT MO PUBLIC
.
0350 PM HAIL JENKINS 36.78N 93.69W
02/28/2017 E1.00 INCH BARRY MO PUBLIC
1.00" HAIL REPORTED IN JENKINS, MO VIA
PUBLIC ON FACEBOOK.
0350 PM HAIL SALEM 37.65N 91.54W
02/28/2017 E1.25 INCH DENT MO PUBLIC
1.25" SIZE HAIL OBSERVED IN SALEM. REPORT
VIA PUBLIC.
0353 PM HAIL GALENA 36.81N 93.47W
02/28/2017 M1.00 INCH STONE MO PUBLIC
CORRECTED TIME. PICTURE FROM SOCIAL MEDIA.
0357 PM HAIL 3 E ELSEY 36.85N 93.49W
02/28/2017 E1.00 INCH STONE MO LAW ENFORCEMENT
CORRECTED FOR TIME. DEPUTIES REPORTING 1.00"
HAIL EAST OF ELSEY ON HWY A. .
0403 PM HAIL OZARK 37.02N 93.21W
02/28/2017 E0.50 INCH CHRISTIAN MO EMERGENCY MNGR
DIME SIZE HAIL REPORTED ON OZARK BY EM.
0405 PM HAIL 1 S HIGHLANDVILLE 36.92N 93.28W
02/28/2017 E1.50 INCH CHRISTIAN MO PUBLIC
1.50" HAIL REPORTED BETWEEN 4:05 AND 4:10 PM
BY THE PUBLIC. .
0410 PM TSTM WND DMG 2 N HIGHLANDVILLE 36.96N 93.28W
02/28/2017 CHRISTIAN MO TRAINED SPOTTER
12" LIMB BLOWN DOWN, ALSO HAD DIME SIZE
HAIL. TIME ESTIMATED BASED ON RADAR.
RECEIVED VIA SKYWARN.
0410 PM TSTM WND DMG HIGHLANDVILLE 36.93N 93.28W
02/28/2017 CHRISTIAN MO TRAINED SPOTTER
4" TREE LIMB BLOWN DOWN AND 12 " TREE BLOWN
OVER AT BRADLEY STREET AND KENTLING STREETS
IN HIGHLANDVILLE. RELAYED VIA SKYWARN.
0415 PM HAIL SPARTA 37.00N 93.08W
02/28/2017 E1.00 INCH CHRISTIAN MO PUBLIC
DELAYED REPORT. 1.00IN HAIL REPORTED AT
SOUTH LANE SPARTA,MO. HOME HAD HAIL DAMAGE
WITH HOLES IN SIDING.
0420 PM HAIL BRUNER 37.01N 92.99W
02/28/2017 M1.75 INCH CHRISTIAN MO PUBLIC
PUBLIC REPORTED DIME TO GOLF BALL SIZE HAIL.
VIA FACEBOOK PICTURES.
0435 PM HAIL SEYMOUR 37.15N 92.77W
02/28/2017 E1.00 INCH WEBSTER MO PUBLIC
NUMEROUS REPORTS OF DIME TO QUARTER SIZE
HAIL COVERING HIGHWAY 60 AROUND SEYMOUR
CAUSING TRAVEL IMPACTS.
0450 PM HAIL MANSFIELD 37.11N 92.58W
02/28/2017 E1.50 INCH WRIGHT MO STORM CHASER
LIVE VIDEO OF THE HAIL FROM STORM CHASER
CAM.
0502 PM HAIL 3 ENE DAWSON 37.28N 92.26W
02/28/2017 E1.00 INCH WRIGHT MO PUBLIC
.
0515 PM HAIL 5 ESE BENDAVIS 37.27N 92.12W
02/28/2017 M1.75 INCH TEXAS MO PUBLIC
PICTURE FROM SOCIAL MEDIA OF GOLF BALL SIZE
HAIL NEAR BADO MISSOURI. CORRECTION TO
CHANGE TO MEASURED.
0516 PM HAIL 2 NW CABOOL 37.14N 92.13W
02/28/2017 E1.25 INCH TEXAS MO STORM CHASER
LIVE VIDEO FROM STORM CHASER ON HIGHWAY 60
SHOWING AT LEAST HALF DOLLAR SIZE.
0517 PM HAIL MOUNTAIN GROVE 37.13N 92.26W
02/28/2017 E1.00 INCH WRIGHT MO TRAINED SPOTTER
1.00" SIZE HAIL REPORTED IN MOUNTAIN GROVE.
VIA SKYWARN SPOTTER.
0605 PM HAIL 7 N ROUND SPRING 37.37N 91.43W
02/28/2017 M1.00 INCH SHANNON MO PUBLIC
DIME TO QUARTER SIZE HAIL COVERED THE GROUND
AND LASTED FOR ABOUT 15 MINUTES NEAR
SHANNONDALE COMMUNITY CHURCH ON HIGHWAY 19.
&&
BURCHFIELDEvent by event
9 hail, 4 thunderstorm wind, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Crawford
- When
- February 28, 10:31 PM CST
- Where
- Crawford County, 1.38 mi N of Walnut
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.620, -95.080
Several trees were blown down and blocked roads. Several power poles were blown down. A garage door was blown inward.
Tornado, Crawford
- When
- February 28, 10:37 PM CST to 10:38 PM CST
- Where
- Crawford County, 1.46 mi SSE of Hepler to 1.41 mi SSE of Hepler
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 75 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.650, -94.960
A National Weather Service storm survey revealed that an EF-1 tornado touched down approximately one mile southeast of Hepler, Kansas. The tornado destroyed one outbuilding and heavily damaging two other outbuildings. Several farm equipment items were also heavily damaged and thrown by the tornado. Estimated peak wind speed was 95 mph.
Thunderstorm Wind, Crawford
- When
- February 28, 10:41 PM CST
- Where
- Crawford County, 0.69 mi N of Farlington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.630, -94.830
There was damage to a barn roof.
Tornado, Crawford
- When
- February 28, 10:43 PM CST to 10:44 PM CST
- Where
- Crawford County, 0.88 mi NE of Farlington to 1.06 mi NE of Farlington
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 75 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.630, -94.820
A National Weather Service storm survey indicated that an EF-0 tornado briefly touched down just north-northeast of Farlington on the west side of Farlington Lake along West Lake Road. Two carports were destroyed and there was damage to two homes. A tree was blown down. Estimated peak wind speed was 75 mph.
Hail, Bourbon
- When
- February 28, 10:50 PM CST
- Where
- Bourbon County, 0.88 mi NW of Ft Scott
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.840, -94.710
Hail, Bourbon
- When
- February 28, 10:54 PM CST
- Where
- Bourbon County, 0.88 mi NW of Ft Scott
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.840, -94.710
Hail, Crawford
- When
- February 28, 11:19 PM CST
- Where
- Crawford County, 0.88 mi NE of Girard
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.510, -94.840
Hail, Crawford
- When
- February 28, 11:22 PM CST
- Where
- Crawford County, 0.69 mi N of Arma
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.540, -94.700
Hail, Crawford
- When
- February 28, 11:27 PM CST
- Where
- Crawford County, 0.88 mi SE of Arcadia
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.640, -94.620
Thunderstorm Wind, Cherokee
- When
- February 28, 11:43 PM CST
- Where
- Cherokee County, 1.38 mi N of Columbus
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.190, -94.830
Several small outbuildings and sheds were damaged. There was a home with shingles blown off the roof.
Hail, Cherokee
- When
- February 28, 11:44 PM CST
- Where
- Cherokee County, 0.55 mi W of Columbus
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 37.170, -94.840
There were several reports of damage to cars with the golf ball size hail.
Hail, Cherokee
- When
- February 28, 11:44 PM CST
- Where
- Cherokee County, 0.55 mi W of Columbus
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 37.170, -94.840
There several reports of damage to cars with the golf ball size hail.
Thunderstorm Wind, Crawford
- When
- February 28, 11:45 PM CST
- Where
- Crawford County, 0.55 mi E of Cherokee
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.350, -94.810
Several trees and power lines were blown down in the town of Cherokee.
Hail, Cherokee
- When
- February 28, 11:48 PM CST
- Where
- Cherokee County, 2.83 mi WSW of Kniveton
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.310, -94.720
Hail, Cherokee
- When
- February 28, 11:56 PM CST
- Where
- Cherokee County, 0.88 mi NW of Sherwin
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.190, -94.960
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Missouri, February 28, 20171 death · 12 injured · $8.0 million · EF4 · 6 events
- Tornadoes and Flooding in Illinois, February 28, 20172 deaths · 14 injured · $7,000 · EF3 · 38 events
- Tornadoes and Hail in Illinois, February 28, 20171 death · 1 injured · $8.8 million · EF3 · 11 events
- Tornadoes and Hail in Illinois, February 28, 2017$3.0 million · EF3 · 25 events
- Tornadoes in Indiana, February 28, 20171 injured · $3.7 million · EF3 · 2 events
- Tornadoes in Arkansas, February 28, 20175 injured · $120,000 · EF2 · 2 events
- Tornadoes and Hail in Illinois, February 28, 20171 injured · EF2 · 15 events
- Tornadoes and Hail in Kentucky, February 28, 2017$389,000 · EF1 · 10 events
- Wildfire and High Wind in Texas, February 28, 2017$275,000 · 53 kt wind · 19 events
- Hail and Damaging Winds in Missouri, February 28, 2017$35,000 · 1.75 in hail · 30 events
- Tornadoes and Hail in Illinois, February 28, 2017EF1 · 31 events
- Hail in Missouri, February 28, 20172.5 in hail · 50 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 674702, 674706, 674703, 674701, 674692, 674693, 674694, 674695, 674696, 674704, 674697, 674698, 674705, 674699, 674700.